Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 219, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2010, 10:21 PM MDT for Keith County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2010, 10:21 PM MDT (04:21 UTC)
- Expired
- Jul 4, 2010, 11:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Keith County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:14 PM MDT, 8 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 2:14 PM MDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 PM CDT SUN JUL 4 2010 .SYNOPSIS... UPPER TROUGH TO THE WEST THROUGH THE GREAT BASIN. STRONG WAVE MOVING ACROSS WYOMING WITH WIDESPREAD TRW FROM THE EASTERN WYOMING PLAINS TO THE NORTHERN NEBRASKA PANHANDLE. COLD FRONT LIES BETWEEN DODGE CITY AND GOODLAND IN WESTERN KANSAS. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM AND HAVE USED A BLEND FOR THE FORECAST. CONVECTION INCREASING OVER THE EASTERN PLAINS OF WYOMING. CONVECTION EXPECTED TO FIRE ALONG BOUNDARY OVER NORTHEAST COLORADO AND MOVE TO THE EAST INTO SOUTHWEST NEBRASKA TONIGHT. MCS WITH HEAVY RAIN WILL MAKE INROADS INTO SOUTHWEST NEBRASKA AS WAVE SEEN IN WV OVER SALT LAKE INTERACTS WITH BOUNDARY OVER NORTHEAST COLORADO LATER TONIGHT. FFG AROUND 2 INCHES IN AN HOUR OVER CHASE HAYES AND FRONTIER COUNTIES. PRECIPITATION WILL HAVE TO BE MONITORED. GFS IS MORE BULLISH WITH PRECIPITATION FURTHER NORTH AND HAVE BLENDED FORECAST WITH NAM. PRECIPITATION TO BE ONGOING INTO MONDAY MORNING AS H5 WAVE MOVES EAST THROUGH THE DAY. COLD FRONTAL PASSAGE AGAIN ON TUESDAY INTO WEDNESDAY. FRONT PROGGED TO MOVE WELL INTO KANSAS. EURO HOLDS ONTO A STRONG RIDGE OVER THE SOUTHEAST CONUS WHILE GFS TRIES TO BREAK IT DOWN. HAVE BASICALLY GONE WITH HPC FORECAST WHICH LEANS HEAVIER ON THE EURO. PUTS US IN SOUTHWEST FLOW WITH ENERGY AND MOISTURE LIFTING TO THE NORTHEAST OVER WESTERN NEBRASKA THROUGH NEXT WEEKEND. HAVE INCLUDED SCHC POPS FOR NEARLY EVERY DAY THROUGH THE WEEKEND. TEMPERATURES SLIGHTLY BELOW NORMAL. && .AVIATION... EXTENSIVE MARGINAL VISUAL FLIGHT RULES WILL GRADUALLY LIFT ACROSS THE WEST THROUGH 5 PM CDT. MODELS ARE IN GOOD AGREEMENT WHERE SURFACE BOUNDARY NEAR THE FOOTHILLS OF COLORADO AND WYOMING WILL REMAIN THE FOCUS FOR THUNDERSTORMS DEVELOPMENT THIS EVENING AND OVERNIGHT. TIMING THE DISTURBANCES EAST IS THE PRIMARY PROBLEMS AS MODELS VARY THE EXTENT...TIMING AND DURATION POSSIBLE. TERMINAL FORECASTS ARE TRENDED TOWARD THE RUC SOLUTION IN THE NEAR TERM WITH CONVECTION ACROSS THE NORTH TO LIFT NORTHEAST BEFORE REACHING VALENTINE. ADDITIONAL THUNDERSTORMS WILL MOVE EAST ACROSS THE PANHANDLE INTO WESTERN NEBRASKA BY 10 PM THAT MAY INFLUENCE THE KLBF TERMINAL. FOR NOW CB ADDED TO THE TERMINAL WITH LATER FORECASTS TO PROVIDE BETTER DETAIL TO POTENTIAL CONVECTION THIS EVENING AND TONIGHT. AS STORMS MOVE EAST OVERNIGHT STRATUS WILL LIKELY REDEVELOP ACROSS THE SOUTHWEST WITH MARGINAL VISUAL FLIGHT RULES THROUGH 18Z MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...KECK
Hazardous weather outlook, Jul 4, 1:44 PM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT SUN JUL 4 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-051000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 244 PM CDT SUN JUL 4 2010 /144 PM MDT SUN JUL 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STALLED FRONTAL BOUNDARY ACROSS SOUTHERN NEBRASKA INTO NORTHERN KANSAS WILL ALLOW PLENTY OF LOW LEVEL MOISTURE TO REMAIN IN PLACE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT. AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA BY LATE THIS AFTERNOON...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THE FRONT. THE SHOWERS AND STORMS WILL BE MORE NUMEROUS ACROSS THE SOUTHERN AND SOUTHWEST PORTIONS OF THE STATE. HOWEVER...DUE TO COOL AND CLOUDY CONDITIONS...INSTABILITY WILL BE LIMITED AND THEREFORE ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UPPER LEVEL LOW PRESSURE WILL MOVE SLOWLY ACROSS THE NORTHERN PLAINS THROUGH THE FIRST PART OF THE WEEK AND WILL TAKE ADVANTAGE OF PLENTY OF LOW LEVEL MOISTURE ACROSS THE AREA TO CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORM DEVELOPMENT INTO WEDNESDAY ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. HOWEVER AT THIS TIME THE THREAT FOR SEVERE THUNDERSTORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE
In the hours before
Special weather statement, Jul 4, 9:33 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1033 PM CDT SUN JUL 4 2010 NEZ022-056-057-050415- DEUEL NE-GARDEN NE-KEITH NE- 933 PM MDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...SOUTHEASTERN GARDEN AND EASTERN DEUEL COUNTIES UNTIL 1015 PM MDT... AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF OTTER CREEK CAMPGROUND TO BRULE TO GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... OTTER CREEK CAMPGROUND AROUND 940 PM MDT. BRULE AROUND 945 PM MDT. LAKE VIEW CAMPGROUND AROUND 955 PM MDT. INTERSTATE 80 MILE MARKER 120 AND HIGHWAY 26 MILE MARKER 140 AROUND 1000 PM MDT. LEMOYNE AROUND 1005 PM MDT. OGALLALA...HIGHWAY 61 MILE MARKER 100 AND KINGSLEY DAM AROUND 1015 PM MDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SPRINGER
Special weather statement, Jul 4, 10:02 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1102 PM CDT SUN JUL 4 2010 NEZ057-050445- KEITH NE- 1002 PM MDT SUN JUL 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR KEITH COUNTY UNTIL 1045 PM MDT... AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LEMOYNE TO LEMOYNE TO BIG SPRINGS...AND MOVING EAST AT 25 MPH. WIND GUSTS EXCEEDING 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN IS LIKELY. THESE STORMS WILL BE NEAR... INTERSTATE 80 MILE MARKER 120 AROUND 1010 PM MDT. KINGSLEY DAM AROUND 1015 PM MDT. OGALLALA AROUND 1020 PM MDT. KEYSTONE AROUND 1025 PM MDT. HIGHWAY 61 MILE MARKER 80 AROUND 1030 PM MDT. ROSCOE AROUND 1040 PM MDT. INTERSTATE 80 MILE MARKER 140 AROUND 1045 PM MDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:13 PM MDT | Areal Flood Advisory | LBF | Keith | 3 hr |
| Jul 4, 11:00 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.